Preventive treatment of migraine: Effect on weight

William B. Young, T. D. Rozen

Research output: Contribution to journalReview article

25 Scopus citations

Abstract

Weight gain is a side-effect commonly associated with drugs used for headache prophylaxis. Weight gain can adversely affect patient health, exacerbate comorbid metabolic disorders and encourage noncompliance. Few studies have been conducted specifically on the effect of headache medications on weight, and it is important for physicians to have accurate information about weight-gain side-effects when identifying appropriate pharmacological regimens. This review discusses the potential effects on weight of the more common headache medications.

Original languageEnglish (US)
Pages (from-to)1-11
Number of pages11
JournalCephalalgia
Volume25
Issue number1
DOIs
StatePublished - Jan 1 2005

    Fingerprint

Keywords

  • Migraine
  • Preventive medicines
  • Side-effects
  • Weight

ASJC Scopus subject areas

  • Clinical Neurology

Cite this